Alert archive / Oregon / Gale Warnings in 2008
Gale Warning 52, NWS Medford, OR
NWS Medford, OR issued this gale warning at Dec 27, 2008, 8:45 AM PST. It took effect at Dec 27, 2008, 10:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 8:45 AM PST (16:45 UTC)
- In effect from
- Dec 27, 2008, 10:00 PM PST
- Expired
- Dec 28, 2008, 6:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
987 WHUS76 KMFR 271645 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 845 AM PST SAT DEC 27 2008 PZZ370-280545- /O.CAN.KMFR.GL.W.0051.000000T0000Z-081227T1800Z/ /O.EXB.KMFR.SI.Y.0129.000000T0000Z-081228T0600Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081229T0000Z/ /O.NEW.KMFR.GL.W.0052.081228T0600Z-081228T1700Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 845 AM PST SAT DEC 27 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... ...GALE WARNING FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SOUTHERLY WINDS OF 25 TO 30 KNOTS WILL CONTINUE THROUGH THIS MORNING AS A WARM FRONT CROSSES THE COASTAL WATERS. WINDS WILL EASE SOMEWHAT THIS AFTERNOON AND EARLY TONIGHT BEFORE INCREASING TO GALES LATER TONIGHT. SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE TODAY THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-280545- /O.EXT.KMFR.SI.Y.0129.000000T0000Z-081228T0600Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081229T0000Z/ /O.NEW.KMFR.GL.W.0052.081228T0600Z-081228T1700Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 845 AM PST SAT DEC 27 2008 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SOUTHERLY WINDS OF 25 TO 30 KNOTS WILL CONTINUE THROUGH THIS MORNING AS A WARM FRONT CROSSES THE COASTAL WATERS. WINDS WILL EASE SOMEWHAT THIS AFTERNOON AND EARLY TONIGHT BEFORE INCREASING TO GALES LATER TONIGHT. SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE TODAY THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ356-280545- /O.UPG.KMFR.SI.Y.0129.000000T0000Z-081227T1800Z/ /O.EXB.KMFR.GL.W.0051.000000T0000Z-081228T1700Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081229T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 845 AM PST SAT DEC 27 2008 ...GALE WARNING IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SOUTHERLY WINDS OF 30 TO 35 KNOTS WILL CONTINUE THROUGH THIS MORNING AS A WARM FRONT CROSSES THE COASTAL WATERS. THE STRONGEST WINDS WILL BE FOUND ON THE COASTAL WATERS NORTH OF GOLD BEACH. WINDS WILL EASE TO NEAR OR JUST BELOW GALES THIS AFTERNOON AND EVENING BEFORE INCREASING ABOVE 35 KNOTS AGAIN TONIGHT. SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE TODAY THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-280545- /O.EXT.KMFR.GL.W.0051.000000T0000Z-081228T1700Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081229T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- 845 AM PST SAT DEC 27 2008 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM PST SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SOUTHERLY WINDS OF 30 TO 35 KNOTS WILL CONTINUE THROUGH THIS MORNING AS A WARM FRONT CROSSES THE COASTAL WATERS. THE STRONGEST WINDS WILL BE FOUND ON THE COASTAL WATERS NORTH OF GOLD BEACH. WINDS WILL EASE TO NEAR OR JUST BELOW GALES THIS AFTERNOON AND EVENING BEFORE INCREASING ABOVE 35 KNOTS AGAIN TONIGHT. SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE TODAY THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ GETTMAN
3 follow-up statements
193 WHUS76 KMFR 272239 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 PM PST SAT DEC 27 2008 PZZ370-376-281145- /O.CON.KMFR.SE.W.0052.000000T0000Z-081229T0000Z/ /O.CON.KMFR.SI.Y.0129.000000T0000Z-081228T0600Z/ /O.CON.KMFR.GL.W.0052.081228T0600Z-081228T1700Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 239 PM PST SAT DEC 27 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHWESTERLY WINDS OF 20 TO 30 KNOTS WILL INCREASE TO GALES 35 TO 45 KT LATER TONIGHT AS A STORM MOVES THROUGH THE NORTHERN WATERS. WINDS ARE EXPECTED TO EASE BELOW GALE FORCE LATER SUNDAY MORNING. SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE TONIGHT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-281145- /O.CON.KMFR.GL.W.0051.000000T0000Z-081228T1700Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081229T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 239 PM PST SAT DEC 27 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SOUTHWESTERLY WINDS OF 25 TO 30 KNOTS WILL INCREASE TO GALES 35 TO 45 KNOTS TONIGHT AS A STORM MOVES THROUGH THE NORTHERN WATERS. GUSTS TO 50 KT ARE POSSIBLE...ESPECIALLY FROM GOLD BEACH AND PORT ORFORD NORTHWARD OVERNIGHT. WINDS ARE EXPECTED TO EASE BELOW GALE FORCE LATER SUNDAY MORNING. SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE TONIGHT THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ SPILDE
373 WHUS76 KMFR 281030 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 AM PST SUN DEC 28 2008 PZZ350-356-281800- /O.EXT.KMFR.GL.W.0051.000000T0000Z-081228T1400Z/ /O.EXT.KMFR.SE.W.0052.000000T0000Z-081228T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 230 AM PST SUN DEC 28 2008 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHWESTERLY WINDS OF 25 TO 35 KNOTS WILL PERSIST THROUGH EARLY THIS MORNING...THEN SLOWLY DECREASE BELOW GALES BY MID MORNING. SEAS OF 13 TO 14 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE THROUGH MID MORNING...THEN DECREASE TO 12 TO 13 FEET AT 12 SECONDS BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-281800- /O.EXT.KMFR.GL.W.0052.000000T0000Z-081228T1400Z/ /O.EXT.KMFR.SE.W.0052.000000T0000Z-081228T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 230 AM PST SUN DEC 28 2008 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHWESTERLY WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KT WILL PERSIST THROUGH EARLY THIS MORNING...THEN SLOWLY DECREASE BELOW GALES BY MID MORNING. SEAS OF 13 TO 14 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE THROUGH MID MORNING...THEN DECREASE TO 12 TO 13 FEET AT 12 SECONDS BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ MWJ
768 WHUS76 KMFR 281350 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 550 AM PST SUN DEC 28 2008 PZZ356-282000- /O.EXP.KMFR.GL.W.0051.000000T0000Z-081228T1400Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081228T1800Z/ /O.NEW.KMFR.SI.Y.0130.081228T1400Z-081228T2000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- 550 AM PST SUN DEC 28 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHWESTERLY WINDS OF 20 TO 30 KNOTS WILL PERSIST UNTIL NOON THEN BECOME SOUTHWESTERLY AT 10 TO 20 KT. SEAS OF 13 TO 14 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE THROUGH MID MORNING...THEN DECREASE TO 12 TO 13 FEET AT 12 SECONDS BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ376-282000- /O.EXP.KMFR.GL.W.0052.000000T0000Z-081228T1400Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081228T1800Z/ /O.NEW.KMFR.SI.Y.0130.081228T1400Z-081228T2000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 550 AM PST SUN DEC 28 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL NOON PST TODAY. THE GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHWESTERLY WINDS OF 20 TO 30 KNOTS WILL PERSIST UNTIL NOON THEN BECOME SOUTHWESTERLY AT 10 TO 20 KT. SEAS OF 13 TO 14 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE THROUGH MID MORNING...THEN DECREASE TO 12 TO 13 FEET AT 12 SECONDS BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-281800- /O.EXP.KMFR.GL.W.0052.000000T0000Z-081228T1400Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081228T1800Z/ /O.NEW.KMFR.SI.Y.0130.081228T1400Z-081228T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- 550 AM PST SUN DEC 28 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHWESTERLY WINDS OF 20 TO 30 KNOTS WILL PERSIST UNTIL 10 AM THEN BECOME SOUTHWESTERLY AT 5 TO 15 KT. SEAS OF 13 TO 14 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE THROUGH MID MORNING...THEN DECREASE TO 12 TO 13 FEET AT 12 SECONDS BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-281800- /O.EXP.KMFR.GL.W.0051.000000T0000Z-081228T1400Z/ /O.CON.KMFR.SE.W.0052.000000T0000Z-081228T1800Z/ /O.NEW.KMFR.SI.Y.0130.081228T1400Z-081228T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- 550 AM PST SUN DEC 28 2008 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE GALE WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. SOUTHWESTERLY WINDS OF 20 TO 30 KNOTS WILL PERSIST UNTIL 10 AM THEN BECOME SOUTHWESTERLY AT 5 TO 15 KT. SEAS OF 13 TO 14 FEET WITH A DOMINANT PERIOD OF 11 SECONDS WILL CONTINUE THROUGH MID MORNING...THEN DECREASE TO 12 TO 13 FEET AT 12 SECONDS BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MWJ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:34 AM PST, 5 hours 11 minutes earlier.
Area forecast discussion, Dec 27, 3:34 AM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
334 AM PST SAT DEC 27 2008
.DISCUSSION...FIRST OF THE COLD FRONTS THAT WILL WILL STALL OVER
THE REGION IS APPROACHING THE COAST WITH WINDS INCREASING TO GALES
IN THE WATERS. 850 MB WINDS ARE IN THE 50KT RANGE BUT ARE FROM
NEARLY DUE WEST AND ARE NOT SETTING UP A BARRIER JET. THE NEXT
FRONT COMING IN TONIGHT HAS 850 MB WINDS OF 45-55KT FROM GOLD
BEACH NORTHWARD WITH A STRONG GRADIENT AND HAVE ISSUED A HIGH WIND
WATCH FOR TONIGHT...MAINLY FROM GOLD BEACH NORTH. WARM FRONT IS
MOVING THROUGH THE AREA AHEAD OF THE APPROACHING COLD FRONT BRING
WARMER AIR IN BEHIND WITH HIGHER SNOW LEVELS. ALTHOUGH MEDFORD IS
STILL AT 33 DEGREES...SQUAW PEAK IS COMING UP TO 31 DEGREES AND
ASHLAND IS UP TO 37 DEGREES AT THIS TIME. AS THE COLD FRONT COMES
CLOSER TO SHORE WEST SIDE SNOW LEVELS WILL RISE ABOVE 5000 FEET.
THIS WILL BRING HEAVY RAIN TO COMPRESSED SNOW PACK ADDING TO
RUNOFF...ESPECIALLY IN CURRY AND COOS COUNTIES. SMALLER STREAMS
INLAND WEST OF THE CASCADES MAY ALSO SEE SOME LOCALIZED FLOODING
WITH THE HEAVY RAIN THROUGH EARLY NEXT WEEK AS SUBSEQUENT SYSTEMS
STALL OVER THE REGION. MODELS CONTINUE IN GOOD AGREEMENT WITH
STRONG COUPLET OF LOW LEVEL CONVERGENCE...ISENTROPIC LIFT AND
UPPER LEVEL DIVERGENCE PRETTY MUCH THROUGH MONDAY MORNING WITH THE
HEAVIEST AMOUNTS OVER THE SOUTH COASTAL RANGES...WESTERN SISKIYOU
COUNTY AND THE CASCADES WITH THE STRONG 700 MB FLOW SHADOWING THE
HEAVIEST PRECIP IN MUCH OF THE ROGUE VALLEY...INLAND UMPQUA AND
EAST SIDE.
&&
.AVIATION...AREAS OF IFR IN THE WEST SIDE VALLEYS IN FOG AND LOW
STRATUS GIVE WAY TO WIDESPREAD MVFR CONDITIONS WITH HIGHER TERRAIN
OBSCURED AS COLD FRONT APPROACHES THE REGION WITH HEAVY RAIN ALONG
THE COASTAL RANGES...SISKIYOUS AND CASCADES. THIS WILL REMAIN IN
PLACE THROUGH TOMORROW MORNING. EAST OF THE CASCADES WILL SEE MVFR
CONDITIONS WITH ISOLATED IFR IN HEAVY SNOW SHOWERS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
ORZ021-ORZ022.
WINTER WEATHER ADVISORY UNTIL 4 AM PST EARLY THIS MORNING FOR
ORZ024-ORZ025-ORZ026.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ027-
ORZ028.
CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST EARLY THIS MORNING FOR
CAZ080.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM
PST THIS MORNING FOR PZZ356-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST SUNDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
GALE WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ350-PZZ370.
SVENHazardous weather outlook, Dec 27, 5:41 AM PST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 541 AM PST SAT DEC 27 2008 ORZ027-028-280000- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 541 AM PST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL 4 PM PST TODAY. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-022-280000- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 541 AM PST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT BEGINNING EARLY TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH WIND WATCH WILL REMAIN IN EFFECT UNTIL SUNDAY MORNING. A FLOOD WATCH IS ALSO IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY MORNING. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024-280000- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 541 AM PST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH IS IN EFFECT FOR PART OF THE AREA FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 8:47 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 4 hr | |
| Dec 27, 12:28 AM PST | Gale Warning | MFR | 30 hr | |
| Dec 27, 12:28 AM PST | Hazardous Seas Warning | MFR | 32 hr | |
| Dec 27, 2:40 AM PST | River Flood Watch | MFR | Coos, Curry, Douglas | 38 hr |
| Dec 27, 2:40 AM PST | River Flood Watch | MFR | Curry, Josephine | 44 hr |
| Dec 27, 3:07 AM PST | Flood Watch | MFR | Coos, Curry, Douglas | 49 hr |
| Dec 27, 3:20 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 9 hr |
| Dec 27, 12:52 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Klamath | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.